Home Cancer Expert Q&A Hub Coping With Treatments & Side Effects

Itchy skin

Hi all

I had a double mastectomy and immediate reconstruction in Feb 2016

followed by lymph node clearance

chemo, radiotherapy and I now have the pleasure of Letrozole.

i am suffering from itchy skin and have tried everything and nothing seems to help me

help !! it is driving me crazy x

anyone else suffering with it ?

Comments

  • LouiseJLouiseJ Posts: 678 mod

    Hi @Evie61

    Welcome to the community, it is great to hear you have come through all the surgery and treatments, I hope you have made a good recovery since then. I know it can take a long time and some changes become long-term which we have to adjust to, we have to find a 'new ' normal, it isn't easy!😁

    Is the itching around the surgery site? Or since you started taking Letrozole? I was on Letrozole but I don't remember itching being one of the symptoms I had while on it.

    I still get a lot of itching around the site of surgery, and shooting pains still, almost four years later!

    I know others have experienced severe itching also, Barbara @PositiveLady10 went through a similar thing? Barbara, I hope you don't mind me tagging you! (Happy Christmas, I hope you are keeping well, and have had an enjoyable time with your family 😀)

    I would mention it to your oncologist/ dr though too, perhaps they will have an alternative med or solution to help you.

    Lovely to 'meet' you, hope to chat with you soon,

    Lou x

  • Evie61Evie61 Posts: 2

    Thank you louise

    my boobs itch (well my implants) and no matter how much I scratch I get no satisfaction

    and under my armpits I am numb and again so itchy

    also my forearms are the worst

    i have been to the doctor and shes run blood test and gave me some cream

    still not helping

    I am seeing her on the 7th

    so we will go from there

    thank you for the reply

    happy new year to you xxxxx

  • LouiseJLouiseJ Posts: 678 mod

    @Evie61

    Hi,

    Ahh yes, I get that sort of itching too under my arms, and yet at the same time I am numb and have no feeling! I don't have implants, but along my scar line all the way round my back where it goes I get itching. When I mentioned it to drs, they indicated it maybe nerve endings where they have been cut. I have only just realised what was causing the itch on my back which I would ask my family to scratch but get no relief from! Lol! I would say you must be able to see something, eg a bite or spot etc. I could never understand it!! Only taken four years!!

    I don't get it on my forearms, but I do have lymphoedema which used to be very painful nervy pain. Wondering if that is something affecting you?

    I hope your appointment next week is more helpful.

    Wishing you a happy New Year too and may 2020 continue to bring health.

    Lou x

  • NanaBubblesNanaBubbles Posts: 111 ✭✭✭

    @Evie61

    Hi Evie

    Well done you for getting through everything you have.

    I am on a different path with immunotherapy for metastatic melanomas but the Nivolumab causes me terrible itching all over and particularly underarms. I also had red, scaly unbelievably itchy patches which looked like psoriasis - mostly on my arms. My oncologist prescribed me Hydroxysine which is an antihistamine and which helps a lot! I don’t know if it would be suitable for you but it might be worth asking the question. I was also prescribed steroid cream for the red patches.

    My GP suggested Dermol cream to use in the shower (but be careful you don’t slip on the shower floor!) and can be used as a soother on dry skin too. Also a dry skin cream like Eucerin, E45 or Aveeno cream help to soothe. Now that my skin has settled down, I use the Nature’s Best body creams which are very rich and soothing but are slightly fragranced so wouldn’t recommend until the itching has reduced.

    I do hope you find something which helps you as constant itching is really horrible - particularly when you are warm in bed and desperately need to sleep!!!

    In the meantime, best wishes for your ongoing treatment and recovery. Let’s hope 2020 will be a good year for us all.

    Michele x

  • RobertARobertA Posts: 1,174 mod

    @Evie61 @LouiseJ @NanaBubbles

    Good afternoon ladies

    Sorry to hear about your itching experiences. Wow, the side effects of cancer treatments and surgery can be really distressing and I have learned so much about different cancer experiences since I joined this lovely community a year ago.

    Following my cancer diagnosis three years ago, I broke out with red, scaly and very itchy patches which turned out to be psoriasis and I was offered several different treatments of varying effectiveness. A year ago, the Skin Clinic advised me to use Dermol 500 as a soap substitute as mentioned by Michele. I shower with it every day and though it does not lather I find it very effective. I also use Cetraben cream as a moisturiser. My psoriasis has subsided and though I cannot say that the two products are responsible for that, my skin is much softer and no longer dry and itchy.

    Rob x

Sign In or Register to comment.